Alert archive / Wisconsin / Freeze Warnings in 2006
Freeze Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 12, 2006, 4:01 AM CDT for 7 counties in Wisconsin. It took effect at Oct 12, 2006, 9:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:01 AM CDT (09:01 UTC)
- In effect from
- Oct 12, 2006, 9:00 PM CDT
- Expired
- Oct 13, 2006, 2:52 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 12, 3:45 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 12, 3:45 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU OCT 12 2006 .SYNOPSIS...UNSEASONABLY DEEP UPR VORTEX WL LINGER ACRS THE THE WRN GREAT LAKES RGN THE NEXT COUPLE DAYS. THEN AS THE VORTEX SLOWLY SHIFTS NE...A MORE ZONAL FLOW WL SPREAD EWD TOWARD THE AREA. DURING THE WEEKEND...RIDGING WL INCR OVER THE ERN PAC AND WRN ATL...WITH THE RESULTING POSITIVE AMONALIES BRIDGING ACRS NRN CANADA. THAT SHOULD LEAD TO THE REDEVELOPMENT OF A TROF OVER THE WRN AND/OR CENTRAL U.S. EARLY NEXT WK. AS TYPICAL WITH SUCH PATTERNS THE LOCATION...SHARPNESS...AND DEPTH OF THE TROF VERY MUCH IN QUESTION. MUCH BLO NORMAL TEMPS EARLY IN THE FCST WL SLOWLY MODERATE...AND SHOULD GET BACK TO NR NORMAL BY EARLY NEXT WK. BUT...WITH ABV NORMAL HEIGHTS ACRS NRN NOAM FORCING THE JET WELL S...READINGS WL PROBABLY HEAD BACK BLO NORMAL AGAIN BY THE MIDDLE OF NEXT WK. PCPN CHCS EARLY WL COME AS SHRTWVS ROTATE ARND LARGE VORTEX ACRS THE RGN. THEN EXPECT A COUPLE DAYS OF DRY WX. PCPN CHCS DURING THE LATTER PART OF THE FCST DIFFICULT TO PINPOINT. INITIALLY THERE WL BE TIMING DIFFICULTIES DUE TO THE ZONAL FLOW...THEN UNCERTAINTY IN THE EXACT EVOLUTION OF THE UPR TROF EXPECTED TO FORM OVER NOAM. .SHORT TERM...TDA/TNGT/FRI. COLD AIR NOW WELL ESTABLISHED ACRS THE AREA. CLD FCST WL BE DIFFICULT TO PIN DOWN. DIURNAL CYCLE DUE TO THE DEEP CYCLONIC FLOW WL BE SUPERIMPOSED ON A CYCLE WITH MORE CLDS AHEAD OF EACH SHRTWV ROTG ARND THE UPR LOW...AND FEWER CLDS BEHIND EACH SHRTWV. DO NOT FEEL THERE WL BE MUCH ABILITY TO WORK THOSE TRENDS INTO ALL BUT THE FIRST SEVERAL HRS OF THE FCST. SML SHRTWVS ROTG ARND THE UPR LOW WL BRING SOME SNOW SHOWERS OR FLURRIES TO THE AREA. ONE SHOULD PASS MAINLY S OF THE AREA THIS MORNING...WITH ANOTHER PROBABLY PASSING MAINLY S AND W OF THE AREA THIS AFTN. WL CONT CHC POPS AS INSTABILITY UNDER THE UPR VORTEX SHOULD GENERATE SOME SHSN THIS AFTN. A SOMEWHAT STRONGER AREA OF FORCING EXPECTED TO MV INTO N-C WI LATER TNGT...AND THEN ACRS THE AREA FRI. LFQ OF SPEED MAX WL BEGIN TO AFFECT N-C WI LATE TNGT...THEN AREA OF Q-G FORCING WL DROP ACRS THE RGN FRI. WENT WITH LIKELY POPS IN N-C WI LATE TNGT AND FRI AND WL MENTION AN INCH OR TWO OF ACCUMULATION EACH PERIOD OVER THE FAR NW. KEPT LOWER CHC POPS ELSEWHERE...THOUGH INCREASED THEM FM PREV FCST. IF MODELS REMAIN CONSISTENT WITH THE DETAILS OF THE PATTERN...WL PROBABLY NEED TO RAISE POPS FURTHER WITH LATER FCSTS. STG SFC PRESSURE GRADIENT WL KEEP ATM WELL MIXED THROUGH FRI. THAT WL GREATLY LIMIT THE DIURNAL TEMP RANGE. BUILT MAX TEMP GRID BASED ON 850 MB TEMPS MIXING DOWN TO THE SFC TDA...AND THAT WAS BLO GUID. WENT A LITTLE ABV GUID MOST AREAS TNGT. NO REAL REPLACEMENT OF THE AIR MASS... AND WITH MORE CLDS FRI DID NOT GO ALONG WITH THE FAIRLY SIG WARMING THE GUID MAX TEMPS INDICATED. TRIMMED TEMPS A BIT FM PREV FCST. THAT WOULD ALSO SUPPORT KEEPING PCPN TYPE MAINLY FZN. TEMPS ACRS THE SRN PART OF THE FCST AREA MAY BE MARGINAL FOR ACTUAL SNOW...BUT WL PROBABLY BE FAVORABLE FOR GRAUPEL. SFC PRESSURE GRADIENT FCST TO STRENTHEN STARTING THIS AFTN AS INTENSE SFC CYCLONE N OF LAKE SUPERIOR FINISHES WRAPPING SWD INTO THE COLD AIR. MODELS SEEMED TO HAVE A GOOD HANDLE ON THE LULL IN THE LOW-LEVEL WINDS EARLY THIS MORNING...WITH AN INCR EXPECTED THIS AFTN. RE-POSTED THE WIND ADVISORY FOR DOOR COUNTY STARTING MID-AFTN AND CONTINUING THROUGH FRI. THE FREEZE WARNING FOR THIS MORNING TECHNICALLY RUNS THROUGH 10 AM...BUT WL FOREGO CARRYING IT IN THE ZFP AS NEEDED TO ISSUE ANOTHER FREEZE WARNING FOR THE SAME AREA FOR TONIGHT. .LONG TERM...FRIDAY NITE THRU WEDNESDAY. FORECAST FOCUS ON TEMPERATURES DURING THE WEEKEND AND PRECIP CHANCES EARLY NEXT WEEK. ALTHOUGH 1000-500MB THICKNESS VALUES RISE INTO THE 530 DAM RANGE 850 MB TEMPS ARE STILL WELL BELOW ZERO WITH A WESTERLY WIND DURING THE WEEKEND. THEREFORE WILL TREND TOWARDS THE COOLER TEMPERATURES OF THE GFS AND NAM MOS GUIDANCE NUMBERS SATURDAY AND SUNDAY. WINDS SHOULD SLACKEN OFF SIGNIFICANTLY ACROSS NORTHEAST WISCONSIN FRIDAY NITE SO THAT THE GALE WARNING WILL END AT 00Z FOR THE NEARSHORE WATERS. ALTHOUGH THERE HAS BEEN SOME VARIABILITY IN HANDLING THE SYSTEM FOR EARLY NEXT WEEK THE MREF ENSEMBLE MEMBERS INDICATE A 30 TO 50% CHANCE FOR 0.10 INCHES OF PRECIP DURING THE DAY ON MONDAY DESPITE A CONSENSUS WITH REGARDS TO THE LOCATION OF THE LOW PRESSURE CENTER. THE GFS AND ECMWF DO GENERALLY AGREE ON THE STRENGTH AND TIMING OF THE LOW SO WILL TREND TOWARDS THIS SOLUTION. THEREFORE WILL PUT A CHANCE FOR RAIN BACK IN THE GRIDS FOR MONDAY AND CONTINUE IT THRU TUESDAY NITE. SOME OF THE PRECIP MAY MIX WITH SNOW BEFORE ENDING ACROSS THE WESTERN CWA TUESDAY NITE BUT SHOULD NOT AMOUNT TO MUCH. THE GFS KEEPS THE LOW A BIT FARTHER WEST THAN THE ECMWF ON WEDNESDAY AND CONINUES PRECIP ACROSS NORTHERN WISCONSIN. HOWEVER THE GFS SOLUTION APPEARS TO BE THE OUTLIER AS THE ENSEMBLES GIVE THE CHANCE OF 0.10 OF PRECIP AT LESS THAN 20% WITH ONLY ONE MEMBER PRODUCING QPF OVER THE CWA ON WEDNESDAY. THEREFORE WILL LEAVE WEDNESDAY DRY. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM THIS MORNING WIZ022-038>040-048>050- FREEZE WARNING 9 PM THIS EVENING TO 10 AM FRIDAY WIZ022-038>040-048>050- WIND ADVISORY 3 PM THIS AFTERNOON TO 7 PM FRIDAY WIZ022- && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 11, 3:15 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT WED OCT 11 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND THURSDAY SNOW SHOWERS WERE OCCURRING IN THE AFTERNOON HOURS OVER NORTHERN WISCONSIN AND PARTS OF CENTRAL WISCONSIN AND WILL TURN OVER THIS EVENING OVER EASTERN SECTIONS. AN INCH OR TWO ACCUMULATION IS POSSIBLE OVER FAR NORTHERN WISCONSIN TONIGHT...OTHERWISE LITTLE OR NO ACCUMULATION IS EXPECTED. STRONG WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY TONIGHT AND WILL CONTINUE INTO THURSDAY. THE STRONG WINDS WILL USHER AN UNSEASONABLY COLD AIR MASS INTO THE REGION WITH FREEZING TEMPERATURES ANTICIPATED OVER MOST LOCATIONS TONIGHT...INCLUDING PARTS OF DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH NEXT WEDNESDAY THE STRONG WINDS OVER DOOR COUNTY ARE FORECAST TO CONTINUE THROUGH FRIDAY...BEFORE GRADUALLY DIMINISHING. RATHER BLUSTERY CONDITIONS ARE EXPECTED ACROSS THE REST OF THE AREA AS WELL. THERE IS A CHANCE FOR SNOW SHOWERS DURING THE LATTER PART OF THE WEEK... ESPECIALLY ACROSS NORTHERN WISCONSIN. BY FRIDAY EVENING...ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES POSSIBLE ACROSS VILAS COUNTY...1 TO 2 INCHES ACROSS ONEIDA...FOREST AND FLORENCE COUNTIES... AND LESS THAN AN INCH ELSEWHERE. IN ADDITION TO THE SNOW... UNUSUALLY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE REGION WITH NIGHTTIME WIND CHILL READINGS DROPPING INTO THE TEENS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY FOR SNOWFALL MEASUREMENTS. LMZ521-522-541>543-564-121100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND THURSDAY WEST GALES ARE EXPECTED TONIGHT THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH NEXT WEDNESDAY THE WEST GALES WILL CONTINUE INTO FRIDAY. TDH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:01 AM CDT | Wind Advisory | GRB | Door | 39 hr |
Nearby
Freeze Warnings in Wisconsin, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.